MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-4-4.0
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure, an advance 35 lp low profile balloon catheter would not reach nominal pressure.Upon return and initial evaluation of the device, the balloon was ruptured.Additional information has been requested.
 
Event or Problem Description
Additional information was received 14mar2024.The procedure involved an arteriovenous (av) dialysis shunt.The patient's anatomy was stenosed, and the left arm av anastomosis/radial-cephalic fistula was highly occluded.An unspecified 6-french sheath was used during the procedure, as well as an unspecified inflation device.The balloon was inflated two times to an unknown pressure.The balloon was not inflated within a stent, and blood was not noted in the inflation device.The balloon catheter was removed by itself, and a new balloon was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient was not hospitalized, and did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, an advance 35 lp low profile balloon catheter would not reach nominal pressure.Upon return and initial evaluation of the device, the balloon was ruptured.Additional information was received 14mar2024.The procedure involved an arteriovenous (av) dialysis shunt.The patient's anatomy was stenosed, and the left arm av anastomosis/radial-cephalic fistula was highly occluded.An unspecified 6-french sheath was used during the procedure, as well as an unspecified inflation device.The balloon was inflated two times to an unknown pressure.The balloon was not inflated within a stent, and blood was not noted in the inflation device.The balloon catheter was removed by itself, and a new balloon was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient was not hospitalized and did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.A longitudinal tear was noted running the full length of the balloon.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu was reviewed, and the customer followed all relevant instructions related to this failure.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy likely contributed to this event, as the patient anatomy was stenosed, and the left arm av anastomosis/radial-cephalic fistula was highly occluded.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18844477
Report Number1820334-2024-00298
Device Sequence Number15539638
Product Code DQY
UDI-Device Identifier10827002523323
UDI-Public(01)10827002523323(17)260807(10)CINC004833
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2026
Device Catalogue NumberPTA5-35-80-4-4.0
Device Lot NumberCINC004833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer03/14/2024
05/15/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date03/29/2024
05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight80 KG